Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Pinpoint red spots


05-06-2013, 09:23 PM   #1
superzeeman
Senior Member
 
superzeeman's Avatar
 
Join Date: Oct 2012
Location: Mapleton, Minnesota
Pinpoint red spots

I have been on metho for about a month and I looked at my legs tonight and see lots of red dots like someone went crazy with a marker. Anyone else have these from Methotrexate?
__________________
Pentasa
Chlorestramine
Latuda
Buproprion
LDN
Lamictal
Mulit Vitamins
Probiotics
Low Carb
Beer
Coffee
Cigars
05-09-2013, 03:12 PM   #2
appyone
 
Join Date: Apr 2013
Location: Barrie, Ontario
I have tiny red spots on my upper thighs....but I developed them when I was put on Prednisone a few months ago. I am now being tapered off the Prednisone but my spots are still there.
And I have just started Methotrexate injections so I'm not sure if the MTX also causes these spots :/
05-10-2013, 01:46 AM   #3
Jennifer
Adminstrator
 
Jennifer's Avatar
I started getting these while on 6MP years ago and do still get them while on Methotrexate (instead of 6MP, just started taking it almost a month ago).

From research that I've done is that the spots themselves are completely harmless but they could be Angioma (can be tiny and flush with the skin or be similar to a mole the puffs out and is larger) which is caused by a damaged liver (could be enlarged or fatty etc). http://www.ehow.com/about_5831766_re...largement.html So be sure to have regular blood work done to check your liver function once a month (at least) while on certain medications like 6MP, Imuran, Methotrexate etc.

I had an ultrasound done on my bladder for something completely different but while they were looking for that they noticed that I had a slightly fatty liver. I'm about to have blood work again to check my liver and if the numbers aren't high then my GP wants to do an ultrasound of my liver just to be sure its ok.

Keep up with your blood work and let your doctor know that you are seeing pinpoint red spots on your body (many medications say to inform your doctor if you have them, with Methotrexate its listed as a rare side effect http://ibdcrohns.about.com/od/immuno...de-Effects.htm).
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
05-11-2013, 10:11 AM   #4
AZMOM
Moderator
 
AZMOM's Avatar
 
Join Date: Nov 2010

My Support Groups:
My daughter has them too...... I haven't really worried about them but will pay attention!
__________________
Julie

Mom to Claire - 11 going on 17

Dx JRA age 3, Crohn's age 6
Acute transverse myelitis at age 5

Started IVIG September 2016
Started Tacrolimus October 2016
Neurontin 100mg twice daily
Folic Acid
Calcium/D supplement
Daily Vitamin
Daily Probiotic

No more Enbrel, Stelara, Methotrexate, Allopurinal or 6MP
05-11-2013, 10:15 AM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I started getting these along with itchiness on Cimzia. They seem to be harmless and go away in a few minutes. Maybe it's just our immune system reacting to a foreign invader (the meds)?
05-11-2013, 10:42 AM   #6
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Well, methotrexate is a chemotherapy, let's keep that in mind. I would make sure with your doctor to check your blood count as you may be having Thrombocytopenia aka an abnormally low level of patelets from it. One of the principal symptom is the petechia rash that you seem to be describing. Pay attention if you have gum, nose bleeds or crazy ease to make bruises. These are all related. It is fairly rare with the low dose MTX but I guess it worth bringing it up to your doctor.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
05-11-2013, 11:32 AM   #7
superzeeman
Senior Member
 
superzeeman's Avatar
 
Join Date: Oct 2012
Location: Mapleton, Minnesota
I have an appointment with my doctor net week and will bring it up to her and see what she thinks. They have been doing blood tests every week for a month and I would hope they are keeping an eye on it. But today I feel like crap. I am thinking since this is my dosing weekend, it is the metho

Last edited by superzeeman; 05-11-2013 at 11:54 AM.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Pinpoint red spots
Thread Tools


All times are GMT -5. The time now is 09:16 AM.
Copyright 2006-2017 Crohnsforum.com